Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 6, 2008, 9:09 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 6, 2008, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 9:22 PM CDT | HAIL 0.88 | 2 Se Chippewa Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2224 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 070209 SVRMPX WIC017-035-070300- /O.NEW.KMPX.SV.W.0142.080707T0209Z-080707T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 909 PM CDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... NORTH CENTRAL EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 1000 PM CDT * AT 905 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CHIPPEWA FALLS...AND MOVING EAST AT 13 MPH. * SOME LOCATIONS INCLUDE... CHIPPEWA FALLS... JIM FALLS... LAKE WISSOTA... FALL CREEK... CADOTT... BOYD... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4501 9093 4468 9109 4493 9161 4510 9152 TIME...MOT...LOC 0209Z 291DEG 12KT 4498 9145 $$ KAT
2 follow-up statements
000
WWUS53 KMPX 070226
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 PM CDT SUN JUL 6 2008
WIC017-035-070300-
/O.CON.KMPX.SV.W.0142.000000T0000Z-080707T0300Z/
CHIPPEWA WI-EAU CLAIRE WI-
926 PM CDT SUN JUL 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL EAU CLAIRE AND SOUTHEASTERN CHIPPEWA COUNTIES IN
WEST CENTRAL WISCONSIN...
AT 922 PM CDT...NICKEL SIZE HAIL WAS REPORTED NEAR CHIPPEWA
FALLS...ALONG STATE HIGHWAY 29...WITH THIS STORM.
AT 923 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED NEAR LAKE WISSOTA...OR ABOUT
OVER LAKE WISSOTA...AND MOVING SOUTHEAST AT 27 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE LUDINGTON...LAKE HALLIE...
BATEMAN...LAKE WISSOTA...CHIPPEWA FALLS...CADOTT AND BOYD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4493 9098 4486 9100 4486 9102 4484 9101
4468 9109 4487 9145 4503 9135 4501 9093
TIME...MOT...LOC 0226Z 301DEG 23KT 4491 9127
$$
KAT000
WWUS53 KMPX 070255
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 PM CDT SUN JUL 6 2008
WIC017-035-070304-
/O.EXP.KMPX.SV.W.0142.000000T0000Z-080707T0300Z/
CHIPPEWA WI-EAU CLAIRE WI-
954 PM CDT SUN JUL 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EAU CLAIRE AND
SOUTHEASTERN CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN EXPIRES AT
1000 PM CDT...
AT 922 PM CDT...HAIL UP TO THE SIZE OF NICKELS WAS REPORTED 2 MILES
SOUTHEAST OF CHIPPEWA FALLS WITH THE STORM.
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MUCH OF THE LATE EVENING
AND VERY EARLY MORNING HOURS...WITH MODERATE TO HEAVY
RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND GUSTY WINDS POSSIBLE
BEFORE MIDNIGHT.
LAT...LON 4493 9098 4486 9100 4486 9102 4484 9101
4468 9109 4487 9145 4503 9135 4501 9093
TIME...MOT...LOC 0254Z 301DEG 23KT 4482 9105
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 646 PM CDT SUN JUL 6 2008 .UPDATE... ADDED AVIATION DISCUSSION FOR 00Z TAFS... && .DISCUSSION... PRECIPITATION CHANCES CONTINUE TO BE FORECAST CHALLENGE OVER THE NEXT COUPLE OF DAYS. A WEAK COLD FRONT OVER CENTRAL MN AND NW WISCONSIN WILL CONTINUE TO SLIDE SOUTHEAST OVER THE MIDWEST. SFC TROUGH OVR SE MN...SHOULD BE THE MAIN FOCUS FOR SHRA/TSRA THIS AFTN AND EVENING OVER THE SOUTHERN HALF OF OUR CWA. SFC DEWPOINTS HAD SURGED INTO THE MIDDLE TO UPPER 70S NEAR AND ALONG THE SFC TROUGH. COOLER AND DRIER AIR WILL ALLOW TO FILTER BEHIND THE COLD FRONT ACRS THE REST OF THE FORECAST AREA. AN UPPER AIR DISTURBANCE/IMPULSE OVER THE EASTERN DAKOTAS...WILL HELP REKINDLE AND GENERATE SOME SCATTERED THUNDERSTORMS. FREEZING LEVEL RELATIVELY HIGH...THERE IS ENOUGH MIX LAYER CAPE OF 2000 J/KG TO MARGINAL SEVERE WEATHER. MOST OF THE STORMS SHOULD REMAIN RATHER TAME OVER OUR CWA. SHORT TERM MODELS BOTH THE SREF AND NAM80 HAVE BEEN CONSISTENT IN BRINGING A STRONGER SHORT WAVE TROUGH OVER THE UPPER MIDWEST ON MONDAY. STILL THE MAIN FOCUS FOR SIGNIFICANT RAINFALL AND STRONG THUNDERSTORMS WILL OCCUR SOUTH OF CWA MONDAY/MONDAY EVENING. HOWEVER...PRECIP WATER VALUES DO INCREASE TO LITTLE OVER TWO INCHES BY MONDAY AFTERNOON. EXPECT SOME HEAVY DOWNPOURS WITH ANY THUNDERSTORM. BY MID WEEK...THE UPPER AIRFLOW REMAINS RATHER ZONAL WITH WEAK UPPER RIDGE EXTENDING OVER SOUTHERN CANADA. ANY UPPER AIR DISTURBANCES OR IMPULSES PASSING OVER THE UPPER MIDWEST...WILL MAKE RATHER DIFFICULT TO FINE TUNE PRECIPITATION CHANCES BEYOND TUESDAY. WL LEAN TOWARD A DRY FORECAST FOR NOW WITH A SLOW TRANSITION TO MORE SOUTHWEST AIRFLOW ALOFT DEVELOPING BY THE END OF THE WORK WEEK. && .AVIATION.../00Z TAF ISSUANCE/ WEAK FRONTAL BOUNDARY CONTINUES TO EXTEND ACROSS THE AREA WITH 23Z OBS INDICATING ITS ROUGHLY FROM NEAR KRNH ACROSS THE TWIN CITIES TO KMKT. UPPER LEVEL DISTURBANCE WORKING ACROSS NE/SD HAS INTERACTED WITH THE FRONT SOUTH OF THE AREA AND DEVELOPED LINE OF STRONG/SEVERE SHOWERS AND THUNDERSTORMS DRIFTING NORTHWARD TOWARDS THE IA/MN BORDER. BASED ON CURRENT TRENDS AND SHORT TERM GUIDANCE EXPECT THAT THE BULK OF THE ACTIVITY WILL REMAIN SOUTH AND EAST OF THE TAF SITES THIS EVENING. HOWEVER...WEST CENTRAL WISCONSIN WILL CONTINUE TI SEE A SEPARATE AREA OF ISOLATED SHRA/TSRA OVER THE NEXT COUPLE OF HOURS AHEAD OF THE WEAK FRONT. WILL NEED TO KEEP AN EYE ON KEAU AS THE IA STORMS DRIFT NORTH BUT TENDENCY SHOULD BE FOR THESE STORMS TO BEGIN TO DRIFT EASTWARD SO HAVE KEPT ONLY PRECIP MENTION AT KEAU FROM 00 TO 02Z FOR NOW. A FEW ISOLATED SHOWERS WILL CONTINUE TO BE POSSIBLE OVER EAST CENT MN OVER THE NEXT HOUR OR TWO. KAXN AND KSTC WILL REMAIN DRY WITH KRWF EXPECTED TO AS WELL. WINDS WILL CONTINUE TO BE LIGHT TONIGHT AND BECOME NORTHEASTERLY AS THE FRONT EXITS THE AREA. PATCHY FOG IS EXPECTED TO REDUCE VISIBILITY TO MVFR LEVELS...WITH SOME IFR... ACROSS PARTS OF WEST CENT WI AND SOUTH CENTRAL MN...OR AREAS WHERE RAIN HAS FALLEN. WINDS BECOME EASTERLY THEN SOUTHEASTERLY THROUGH EARLY MONDAY AFTERNOON. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST AND BRING SHOWERS AND THUNDERSTORMS TO THE AIRPORTS. EXPECT THAT WEST CENT MN WILL SEE SOME SHOWER ACTIVITY AROUND OR SOON AFTER 21Z. EAST CENT MN AND WEST CENT WI WILL SEE ACTIVITY BY EARLY EVENING. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/MDB
Hazardous weather outlook, Jul 6, 1:49 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 149 PM CDT SUN JUL 6 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 149 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL AND FAR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS...PRIMARILY ACROSS SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. HEAVY DOWNPOURS WILL OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY DEVELOP AGAIN ON MONDAY. THE GREATEST CHANCE FOR SEVERE WEATHER AND HEAVY RAIN MONDAY AND MONDAY NIGHT WILL BE IN SOUTH CENTRAL MINNESOTA. A FEW MORE STORMS ARE POSSIBLE TUESDAY AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS SOUTH CENTRAL AND FAR EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN....AND IN SOUTH CENTRAL MINNESOTA ON MONDAY. MDB/TDK
In the hours before
Special weather statement, Jul 6, 7:38 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 738 PM CDT SUN JUL 6 2008 WIZ015-070130- BARRON- 738 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BARRON COUNTY UNTIL 830 PM CDT... AT 737 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF PRAIRIE FARM. THIS STORM WAS MOVING SOUTHEAST AT 14 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PRAIRIE FARM. HILLSDALE. DALLAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 7:55 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 755 PM CDT SUN JUL 6 2008 WIZ025-070145- DUNN- 755 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR DUNN COUNTY UNTIL 845 PM CDT... AT 751 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF RIDGELAND. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... RIDGELAND. WHEELER. SAND CREEK. TAINTER LAKE. COLFAX. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 8:26 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 826 PM CDT SUN JUL 6 2008 WIZ027-070215- CHIPPEWA- 826 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAND CREEK. THIS STORM WAS MOVING SOUTHEAST AT 22 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... NEW AUBURN. BLOOMER. EAGLETON. CHIPPEWA FALLS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 8:39 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 839 PM CDT SUN JUL 6 2008 MNZ074-082-070230- BROWN-WATONWAN- 839 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR BROWN AND WATONWAN COUNTIES UNTIL 930 PM CDT... AT 837 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF DARFUR. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DARFUR. LA SALLE. HANSKA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jul 6, 9:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 905 PM CDT SUN JUL 6 2008 WIZ027-028-070300- CHIPPEWA-EAU CLAIRE- 905 PM CDT SUN JUL 6 2008 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA AND EAU CLAIRE COUNTIES UNTIL 1000 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CHIPPEWA FALLS...OR 8 MILES SOUTH OF BLOOMER. THIS STORM WAS MOVING SOUTHEAST AT 18 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... EAU CLAIRE. EAGLETON. CHIPPEWA FALLS. LAKE HALLIE. LAKE WISSOTA. FALL CREEK. LUDINGTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.